# SDR CA090105008

- Difficulty date: December 24, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 10,742 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 5540 · Rudder Structure
- Part: Attach Bracket
- Condition: Broken
- Location: Rudder Weight
- Part time: 10,742 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RUDDER BALANCE WEIGHT EXCEEDED MAY ALLOWABLE WEIGHT OF 4.38 LBS PLUS .25 LBS BY 1.5 LBS WEIGHT WAS ADDED TO BALANCE WEIGHT FOLLOWING PAINTING OF RUDDER.  EXCESSIVE WEIGHT CAUSED ATTACH POINTS TO FAIL ALLOWING THE BALANCE WEIGHT TO BE ABLE TO SHIFT IN SUCH A MANNER THAT COULD CAUSE FLIGHT CONTROL BLOCKAGE.
